Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Antibiotics related sideeffects - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Excellent Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3391 Questions
User :   I began a prescription for a sinus infection and was taking Biaxin 2x day for 14 days. After the 12th day, I woke up in a cold sweat, went to work and felt a flushing feeling come over me. I went to the dr the next day because my throat felt sore. Diagnosed with strep and was also put on Amoxicillain 500 mg 3 x day for 10 days. After being on the 2nd antibiotic for approximately 5 days, I started to feel panicky, racing heart, trouble breathing, anxiety, fever and body aches. Went to the dr and cbc was normal, blood pressure was elevated (on lisinprinol hctz). Dr decided to put me on Bactrin 800/160 2 x per day for 10 days and to discontinue Amoxicillian (Biaxin was finished by then). The anxiety,panic, fever, body aches and rapid pulse returned even worse. This all started on January 5th and it is now January 30th. My fever is finally breaking and just about 2 days ago I started getting itchy skin. I was recently diagnosed with gastroparesis. I do not have asthma. I discontinued all drugs except for .25 mg Xanax and Celexa 20 mg to help with the panic attacks. Dr thinks I am only having panic attacks but I believe I have an allergy firstly to Biaxin. I put some OTC hydrocortisone cream 1% on itchy areas of my legs and arms and 3 hours later I woke up with a racing heart and fever. By the way, my dr gave me another Tdap immunization on Jan. 11th and I had already had a full Tdap 7/2008. I am scared this shot is causing most of the trouble. 42 years old, female. Please advise.Thanks.
Doctor :   Hi,
Doctor :   Dr here
User :   Hi there.
User :   Were you able to read my post?
Doctor :   I am reading
User :   Oh, so sorry!
Doctor :   ok,
Doctor :   the problems you had are clearly drug related
User :   I thought so.
Doctor :   the symptoms like cold sweat and flushing are due to biaxin
User :   How long does it last?
Doctor :   and the sore thraot due to biaxin again
Doctor :   as it kills the normal commensal bacteria too leading it sore
User :   So it was a possible a false positive test to strep?
Doctor :   there was no need for amox and Bactrin
User :   I agree.
Doctor :   the skin rashes are due to bactrin
User :   Should I see my internist?
Doctor :   yes,
Doctor :   since you have stopped all the antibiotics
Doctor :   you are safe
Doctor :   but it will take more than a week to get to normal
User :   Should he run any special tests? Okay, how about the two Tdap shots?
Doctor :   no , not serious
Doctor :   no tests needed at al , your symptoms are very typical
Doctor :   May i know why did doctor advice Tdap inj ?
User :   Dr was in a rush and didn't look over my records and I totally forgot about the previous innoculation. I take responsibility for that as well. Will I be okay or should I be checked out for that?
User :   Dr thought I should get it while I was there and also gave me Pneumomax 23.
User :   or 7. I cannot remember.
Doctor :   Well there is no harm , but its useless i consider
Doctor :   ans pneumovax will cause a lot of pain and little bit sick hence was not a right timing
User :   Well, thank you very much for your time. Perhaps I will shop around for another doctor. I questioned it as well. Thank you so much!
Doctor :   Thanks for consulting me , kindly provide your feedback
User :   Okay, I will.
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor